Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 90, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 14, 2006, 5:52 PM MST for Pinal County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 5:52 PM MST (00:52 UTC)
- Expired
- Aug 14, 2006, 5:45 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 55 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 150056 FFWTWC AZC021-150145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 552 PM MST MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 645 PM MST * AT 545 PM MST...PINAL COUNTY LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING WAS OCCURRING IN CACTUS FOREST...WHICH IS ABOUT 7 MILES SOUTHEAST OF FLORENCE...EAST OF STATE HIGHWAY 79. DOPPLER RADAR ESTIMATED THAT BETWEEN TWO TO THREE INCHES OF RAIN HAD FALLEN IN THE WARNED AREA SINCE 400 PM * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE PINAL COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3288 11144 3277 11131 3301 11101 3309 11116 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 1:30 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST MON AUG 14 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...ANOTHER MOIST AND UNSTABLE MORNING SOUNDING. SOLID LOW LEVEL SHEAR WITH STEERING LEVEL STILL WEAK...BUT INCREASING A LITTLE FROM THE NORTHEAST. LOCALLY HEAVY RAIN ONCE AGAIN THE CONCERN TODAY...WITH ISOLATED WET MICROBURST ACTIVITY POSSIBLE. HEAVY SCATTERED CONVECTION ALREADY IN EARLY AFTERNOON HOURS. LARGER SCALE EASTERLY IMPULSE LIFTING THROUGH WELL EAST NEAR TEXAS...BUT A WEAKER IMPULSE NEAR SOUTHERN CHIHUAHUA MAY ROTATE CLOSE ENOUGH TO SUSTAIN MORE WIDESPREAD OVERNIGHT CONVECTION THAN USUAL TONIGHT. TROUGH DEVELOPING ALONG WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT OUT WEST...BUT FOR SOUTHEAST ARIZONA PROBABLY KEEPING ENOUGH OF SOUTHERLY AND EASTERLY COMPONENTS TO OUR FLOW AT LOWER TO MID LEVELS TO KEEP DEEP MOISTURE IN OR AT LEAST VERY CLOSE. EXPECT PERIODIC ENHANCEMENT OF CONVECTION FROM SMALLER SCALE FEATURES AND A GENERALLY SEASONAL THUNDERSTORM FORECAST UNTIL FURTHER NOTICE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:41 PM MST | Flash Flood Warning | TWC | Pinal | 4 min |
| Aug 14, 7:51 PM MST | Flash Flood Warning | TWC | Pima | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.